Flood, Boyd
- When
- February 2, 6:30 PM EST to 7:30 PM EST
- Where
- Boyd County, Rockdale to 1.67 mi E of Meads
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.420, -82.680
Shope Creek flooded roads including Route 538.
A continuous rain on Friday the 5th became heavier in the evening. Twelve hour rains of over an inch caused minor flooding along roads across portions of Boyd and Lawrence Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A continuous rain on Friday the 5th became heavier in the evening. Twelve hour rains of over an inch caused minor flooding along roads across portions of Boyd and Lawrence Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 2, 2:36 PM EST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 236 PM EST TUE FEB 2 2010 .SYNOPSIS... TWO UPPER LEVEL SYSTEMS IMPACT THE REGION TONIGHT. HIGH PRESSURE BUILDS IN THURSDAY. STRONG LOW PRESSURE APPROACHES FROM THE SOUTHWEST FRIDAY...CHANGING WINTRY MIX INTO ALL SNOW BY SAT. && .NEAR TERM /THROUGH WEDNESDAY/... LATEST SATELLITE IMAGERY SHOWS UPPER LEVEL FEATURE IS CURRENTLY PUSHING ACROSS THE SOUTHEAST STATES. ANOTHER DISTURBANCE WAS PUSHING ACROSS THE GREAT LAKES AND LOWER OHIO VALLEY. IN RESPONSE TO THE SOUTHEAST SYSTEM...RADAR CONTINUES TO SHOW AN AREA OF PRECIPITATION...RAIN AND/OR SNOW...PUSHING NORTHEAST ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA. RADAR MOSAIC SHOWS THE BACK EDGE OF THE PRECIPITATION IS LOCATED ACROSS OUR SOUTHERN COALFIELDS...AND EXPECT THIS EDGE TO CONTINUE MOVING NORTHEAST THRU THE EVENING HOURS. HAVE GONE WITH SNOWFALL AMOUNTS OF 1 TO 3 INCHES ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS...WITH UP TO 2 INCHES IN THE CENTRAL MOUNTAINS. WITHOUT THE NORTHERN SYSTEM...FEEL MOST OF AREA WOULD DRY AROUND 00Z. HOWEVER...HAVE HUNG ONTO LOW POPS A LITTLE LONGER BECAUSE OF THIS SYSTEM. ON WEDNESDAY...MUCH OF REGION SHOULD BE DRY. ONLY EXCEPTION IS THE NORTHERN WV MOUNTAINS...WHERE WESTERLY FLOW AND SUFFICIENT MOISTURE COULD RESULT IN A FEW SNOW SHOWERS. GENERALLY USED A BLEND OF MET...MAV AND LOCAL MOS NUMBERS FOR LOWS TONIGHT AND HIGHS ON WEDNESDAY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... WITH THE HIGH PRESSURE IN CONTROL WED AND THU...DRY WEATHER WILL PREVAIL WITH NEAR NORMAL TEMPERATURES. EVEN A PERIOD OF CLEARING CAN BE EXPECTED TO SPREAD FROM SOUTHWEST TO NORTHEAST WED NIGHT PER NAM/GEM/GMOS SOLUTIONS. HIGH CLOUDS WILL INVADE THE AREA ON THURSDAY...AHEAD OF THE DEVELOPING SFC LOW PRESSURE SYSTEM FORECASTED TO AFFECT THE AREA FRIDAY NIGHT INTO SATURDAY. TIMEWISE...A BLEND OF UKMET/ECMWF/GFS IS RECOMMENDED...BRINGING PCPN FROM THE SOUTH JUST AFTER 12Z FRIDAY. INTERESTING ENOUGH...MODELS COME INTO AGREEMENT WITH H850 TEMPERATURE FREEZING LINE AT THE FRONT EDGE OF THE PCPN...NOT COLD ENOUGH TO SUSTAIN SNOW...SUGGESTING RAIN MIXED WITH SNOW OR SLEET FRIDAY MORNING. TEMPS REMAIN QUASI STEADY AT H850...TO PRODUCE PERIODS OF RAIN ACROSS THE LOWLANDS AND WESTERN SLOPES FRI AFTERNOON. THEN...A SHORT WAVE IN THE NORTHERN STREAM DIGS SOUTHEAST COUPLING WITH THE SFC LOW FROM THE SOUTHERN STREAM BRINGING COLD ADVECTION AND CHANGING THE AIR MASS BY FRIDAY NIGHT...FOR A TRANSITION OF MIXED PCPN TO ALL SNOW BEFORE 12Z. MINOR ADJUSTMENTS WERE MADE TO PREVIOUS FORECAST. FIRST...INCREASE HIGHS ON FRI COUPLE DEGREES USING THE GMOS GUIDANCE...KEEPING THE LOWLANDS A FEW DEGREES ABOVE FREEZING. CHANGES IN THE FORECAST CAN BE EXPECTED AS THE EVENT GET CLOSER TO THE AREA. ANY DEVIATION OF THE TRACK OF THE LOW COULD BRING CHANGES TO THE FORECAST. THE NWS WILL KEEP MONITORING THE WX AND ANY CHANGES IN THE NEXT COUPLE OF DAYS TO BRING YOU THE LATEST ON THIS HAZARDOUS WEATHER SYSTEM. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MODELS CONTINUE TO SHOW A SPLIT FLOW UPPER AIR PATTERN THIS PERIOD...WITH BOTH A VIGOROUS NORTHERN AND SOUTHERN STREAM. REALLY NOT THAT MUCH DIFFERENCE BETWEEN THE OPERATIONAL MODELS FOR THE ANTICIPATED FRIDAY-SATURDAY STORM SYSTEM...EXCEPT FOR THE NAM WHICH IS THE MOST AMPLIFIED AND SLOWEST OUTLIER MODEL. GOING WITH A UKMET/GFS/ECMWF BLEND. ONE STRONG SURFACE LOW...ASSOCIATED WITH A VIGOROUS SOUTHERN STREAM UPPER TROUGH...WILL BE JUST SPINNING UP OVER THE CAROLINAS FRIDAY NIGHT...REACHING THE MID ATLANTIC COAST BY SATURDAY MORNING. BY THE TIME THIS PERIOD BEGINS FRIDAY NIGHT...COLDER AIR WILL ALREADY BE WRAPPING BACK INTO OUR AREA...SO A CHANGEOVER TO SNOW EVERYWHERE FRIDAY NIGHT IS EXPECTED. THIS WRAPAROUND FLOW WITH A GENERAL RAIN/SNOW TO SNOW FRIDAY NIGHT...AND TO WIDESPREAD SNOW SHOWERS SATURDAY...CAN BE EXPECTED AS THE DEEPENING SURFACE LOW JUST OFF THE MID ATLANTIC COAST WAITS FOR AN AMPLIFYING NORTHERN STREAM UPPER TROUGH TO INTERACT WITH IT. THUS...THE AMOUNT OF SNOW BY SATURDAY EVENING DEPENDS ON HOW FAST THE COLD AIR COLLAPSES INTO OUR AREA FRIDAY NIGHT...AND THE SPEED OF THE APPROACHING UPPER TROUGH/DEPARTING SURFACE LOW. CONFIDENCE IS INCREASING FOR AT LEAST LIGHT ACCUMULATIONS OF SNOW IN THE LOW LANDS...AND SIGNIFICANT SNOW IN THE MOUNTAINS... BEFORE THE SNOW TAPERS OFF SATURDAY EVENING. ARCTIC HIGH PRESSURE WILL ONCE AGAIN BUILD IN BRIEFLY SUNDAY AND MONDAY...SHUTTING OFF THE SNOW BUT CONTINUING THE WELL BELOW NORMAL TEMPERATURES. NEXT SOUTHERN STREAM SYSTEM APPROACHES MONDAY NIGHT AND TUESDAY WITH MORE MIXED PRECIPITATION AND BELOW NORMAL TEMPERATURES. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EAST ACROSS THE SOUTHEAST STATES THIS AFTERNOON. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL SWING EAST THRU THE LATE EVENING HOURS. EXPECT LOWER CLOUDS TO SPREAD NORTH THRU 00Z. VFR CONDITIONS ARE EXPECTED ACROSS SOUTHEAST OHIO AND NORTHEAST KENTUCKY. CONDITIONS WILL GENERALLY BE IN THE MVFR CATEGORY IN RAIN AND/OR SNOW...WITH IFR CONDITIONS POSSIBLE ACROSS THE MOUNTAINS IN SNOW THRU 06Z. CONDITIONS WILL THEN SLOWLY IMPROVE AND SHOULD BE VFR ACROSS THE ENTIRE REGION BY 12Z. AFTER 18Z WEDNESDAY... IFR CONDITIONS EXPECTED UNDER SNOW SHOWERS FRIDAY NIGHT AND SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ/JMV NEAR TERM...JSH SHORT TERM...ARJ LONG TERM...JMV AVIATION...JSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 427 AM EST TUE FEB 2 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 427 AM EST TUE FEB 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A POSSIBLE WINTER STORM LOOMS ON THE HORIZON FOR FRIDAY AND SATURDAY. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACT IT WILL HAVE IN THE AREA...PEOPLE SHOULD BEGIN TO MONITOR THE FORECAST TO BETTER PREPARE FOR POTENTIAL WINTER IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Shope Creek flooded roads including Route 538.
Creeks, such as Lick and Morgan, flooded roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210141, 210144.